Acute myopathy induced by colchicine in a cyclosporine-treated renal transplant recipient--a case report and review of the literature.

Abstract

We report a case of colchicine-induced myopathy related to short-term, customary administration of colchicine. A 49-year-old male was admitted because of muscle weakness and myalgia that had developed 10 days previously. He had received renal transplantation 5 years previously and took cyclosporine as an immunosuppressant. Two weeks before admission, gout was developed and he took colchicine (1.2 mg b.i.d) by himself for three days. Colchicine-induced myopathy was clinically suspected, and colchicine intake was stopped immediately. After that, clinical symptoms gradually improved and serum muscle enzyme returned to normal. In this case, mild renal dysfunction and drug interaction between cyclosporine and colchicine wee suggested to be the precipitating factors of colchicine-induced myopathy.

Extracted Key Phrases

Statistics

050'00'02'04'06'08'10'12'14'16
Citations per Year

172 Citations

Semantic Scholar estimates that this publication has 172 citations based on the available data.

See our FAQ for additional information.

Cite this paper

@article{Lee1997AcuteMI, title={Acute myopathy induced by colchicine in a cyclosporine-treated renal transplant recipient--a case report and review of the literature.}, author={Bo In Lee and Sung Jin Shin and Sang Nam Yoon and Young J. Choi and Chun Woo Yang and Byung Kee Bang}, journal={Journal of Korean Medical Science}, year={1997}, volume={12}, pages={160 - 161} }